# SDR SIMA201112901

- Difficulty date: May 6, 2011
- Submitted: May 9, 2011
- Operation: Air carrier
- Aircraft: N840AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145656
- Aircraft time: 20,503 hours, 17,236 cycles
- System (JASC): 2560 · Emergency Equipment
- Part: Flashlight
- Part number: PA0100030
- Condition: Odor
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 3024 DURING CRUISE THE CREW REPORTED NOTICED AN ELECTRICAL FUME ODOR IN THE COCKPIT AND FRONT OF CABIN.  THE ODOR WAS NOTICED AFTER THE IN-FLIGHT ICING TEST.  THE CAPTAIN DECLARED AN EMERGENCY AND DIVERTED TO FAT.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  PERFORMED A GENERAL VISUAL INSPECTION OF THE GALLEY & FRONT OF CABIN IAW EMB AMM 05-50-00, AND NO ABNORMALITIES WERE FOUND.  PERFORMED ENGINE RUNS IAW AMM 71-00-00 AND A/I ADJ TEST IAW AMM 30-00-00, THE OPERATIONAL CHECKS WERE GOOD.  PERFORMED TEST OF AIR CONDITIONING SYSTEM IAW AMM 21-20-00 AND NO ODORS WERE DETECTED.  FOUND CAPTAIN’S EMERGENCY FLASHLIGHT WITH AN EXPIRED BATTERY AND EMITTING AN ELECTRICAL ODOR.  DETERMINED THAT THE EXPIRED BATTERY TO BE THE CAUSE OF THE ELECTRICAL ODOR.  REMOVED AND REPLACED THE CAPTAIN’S EMERGENCY FLASHLIGHT.  THE AIRCRAFT WAS RETURNED TO SERVICE.
